# SDR 97ZZZX1163

- Difficulty date: February 10, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9793L
- Make and model: Beech C 23
- Aircraft serial: M1398
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: E01
- Condition: Failed
- Location: Fuseage
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AKC EMERGENCY LOCATOR TRANSMITTER INSTALLED 12-05-94 WITH DURACELL MN 1300 BATTERIES WITH AN EXPIRATION DATE OF JANUARY 1999.  WHILE INSPECTING IAW FAR 91.207(D), FOUND ONE OF THE BATTERIES HAD BEEN LEAKING.  SOME OF THE FLUID LEAKED OUT OF THE CASE AND CAUSED A SMALL AMOUNT OF CORROSION ON THE MOUNTING TRAY.  THERE WAS SOME CORROSION ON THE BOTTOM SPRING IN THE CASE.  REPLACED THE BATTERIES WITH NEW MN 1300 BATTERIES AND FOUND THE ELT DID NOT OPERATE PROPERLY.  RETURNED THE ELT TO THE MANUFACTURER FOR REPAIR.
